A Caltech Library Service

Continuity of the density of states in a magnetic field

Simon, Barry (1982) Continuity of the density of states in a magnetic field. Journal of Physics A: Mathematical and General, 15 (9). pp. 2981-2983. ISSN 0305-4470. doi:10.1088/0305-4470/15/9/043.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


Fix a periodic potential, V, and let k(E,B) be the integrated density of states up to energy E in a constant magnetic field B. We prove that k(E,B) is continuous in B at all points where it is continuous in E. We prove a similar result when V is zero and B is a multiple of a periodic magnetic field.

Item Type:Article
Related URLs:
URLURL TypeDescription
Simon, Barry0000-0003-2561-8539
Additional Information:© 1982 The Institute of Physics. Received 22 March 1982. It is a pleasure to thank S Novikov for raising the questions answered here, and D Thouless for a valuable discussion. Research partially supported by USNSF Grant MCS 78-01885.
Funding AgencyGrant Number
NSFMCS 78-01885
Subject Keywords:Mathematical physics; Quantum information and quantum mechanics
Issue or Number:9
Classification Code:PACS: 02.30.Cj, 03.65.-w, 02.30.Tb. MSC: 81S40; 58D30
Record Number:CaltechAUTHORS:20120717-114851010
Persistent URL:
Official Citation:Continuity of the density of states in a magnetic field B Simon 1982 J. Phys. A: Math. Gen. 15 2981
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:32517
Deposited On:17 Jul 2012 20:12
Last Modified:12 Jul 2022 19:44

Repository Staff Only: item control page